## The Second SHA-3 Candidate Conference

August 23-24, 2010 University of California, Santa Barbara [Corwin Pavilion]

| First Day<br>Monday, August 23, 2010 |   |
|--------------------------------------|---|
|                                      |   |
| (10 minutes)                         | William Burr, Manager, Security Technology Group, Computer        |
|                                      | Security Division, National Institute of Standards and Technology |
| 9:10 – 10:30                         | Session I: Security Analysis (Part A) (15 minutes each)           |
| (80 minutes)                         | Session Chair: Lily Chen, NIST                                    |
|                                      | 1. Deterministic Differential Properties of the BMW               |
|                                      | Compression Function  |
|                                      | Presented by: Søren S. Thomsen, Technical University of           |
|                                      | Denmark   |
|                                      | 2. Distinguisher for Full Final Round of Fugue-256                |
|                                      | Presented by: Jean-Philippe Aumasson, Nagravision SA              |
|                                      | 3. New Non-Ideal Properties of AES-Based Permutations             |
|                                      | Applications to ECHO and Grøstl                                   |
|                                      | Presented by: Yu Sasaki, NTT Corporation                          |
|                                      | 4. Subspace Distinguisher for 5/8 Rounds of the ECHO-256          |
|                                      | Hash Function   |
|                                      | Presented by: Martin Schläffer, IAIK, TU Graz                     |
|                                      | 5. Rotational Rebound Attacks on Reduced Skein                    |
|                                      | Presented by: Christian Rechberger, KU Leuven and IBBT            |
| <b>10:30 – 10:55</b> (25 minutes)    | Coffee Break  |

| 10:55 – 12:15  | Session II: Security Analysis (Part B) (15 minutes each)   |
|----------------|--|
| (80 minutes)   | Session Chair: John Kelsey, NIST   |
| (60 minutes)   | <ol> <li>Cryptanalysis of the Compression Function of SIMD         Presented by: Hongbo Yu, Institute for Advanced Study,             Tsinghua University Beijing     </li> <li>Message Recovery and Pseudo-Preimage Attacks on the             Compression Function of Hamsi-256             Presented by: Cagdas Calik, Institute of Applied Mathematics,             Middle East Technical University</li> <li>Symmetric States and their Structure – Improved Analysis             of CubeHash             Presented by: Kerry McKay, George Washington University</li> <li>Building power analysis resistant implementations of             Keccak             Presented by: Guido Bertoni, STMicroelectronics</li> </ol> |
|                | 5. Duplexing the sponge – authenticated encryption and other applications  |
|                | Presented by: Joan Daemen, STMicroelectronics  |
| 12:15 – 13: 45 | Lunch  |
| (90 minutes)   | De La Guerra Dining Commons  |

| 13:45 – 15:05 | <b>Session III: Hardware Implementations – Surveys</b> (15 minutes |
|---------------|--|
| (80 minutes)  | each)  |
|               | Session Chair: Lawrence Bassham, NIST                              |
|               |  |
|               | 1. Uniform Evaluation of Hardware Implementations of the           |
|               | Round-Two SHA-3 Candidates   |
|               | Presented by: Stefan Tillich, University of Bristol                |
|               | 2. Fair and Comprehensive Performance Evaluation of 14             |
|               | Second Round SHA-3 ASIC Implementations                            |
|               | Presented by: Patrick Schaumont, Virginia Tech                     |
|               | 3. FPGA Implementations of the Round Two SHA-3                     |
|               | Candidates   |
|               | Presented by: Brian Baldwin, Claude Shannon Institute for          |
|               | Discrete Mathematics, Coding and Cryptography                      |
|               | 4. How Can We Conduct Fair and Consistent Hardware                 |
|               | Evaluation for SHA-3 Candidate                                     |
|               | Presented by: Shin'ichiro Matsuo, National Institute of            |
|               | Information and Communications Technology                          |
|               | 5. Comprehensive Comparison of Hardware Performance of             |
|               | Fourteen Round 2 SHA-3 Candidates with 512-bit Outputs             |
|               | Using Field Programmable Gate Arrays                               |
|               | Presented by: Kris Gaj, George Mason University                    |
|               | ATHENa – Automated Tool for Hardware EvaluatioN –                  |
|               | Toward Fair and Comprehensive Benchmarking of                      |
|               | Cryptographic Algorithms using FPGAs                               |
|               | Presented by: Kris Gaj, George Mason University                    |
| 15:05 – 15:30 | Coffee Break   |
| (25 minutes)  |  |
| , , ,         |  |

| <ul> <li>(65 minutes)</li> <li>(12 minutes each)</li> <li>Session Chair: Andrew Regenscheid, NIST</li> <li>1. Sharing Resources Between AES and the SHA-3 Second Round Candidates Fugue and Grøstl         Presented by: Kimmo Järvinen, Aalto University, School of Science and Technology     </li> <li>2. Efficient Hardware Implementations of High Throughpu SHA-3 Candidates Keccak, Luffa and Blue Midnight Wistor Single- and Multi-Message Hashing         Presented by: Erkay Savas, Sabanci University     </li> <li>3. Resource-Efficient Implementation of Blue Midnight Wistor States of Hash Function on Xilinx FPGA Platform</li> </ul> |
|---|
| <ol> <li>Sharing Resources Between AES and the SHA-3 Second Round Candidates Fugue and Grøstl         Presented by: Kimmo Järvinen, Aalto University, School of Science and Technology     </li> <li>Efficient Hardware Implementations of High Throughpu SHA-3 Candidates Keccak, Luffa and Blue Midnight Wis for Single- and Multi-Message Hashing         Presented by: Erkay Savas, Sabanci University     </li> <li>Resource-Efficient Implementation of Blue Midnight Wis</li> </ol>  |
| Round Candidates Fugue and Grøstl  Presented by: Kimmo Järvinen, Aalto University, School of Science and Technology  2. Efficient Hardware Implementations of High Throughpu SHA-3 Candidates Keccak, Luffa and Blue Midnight Wisfor Single- and Multi-Message Hashing  Presented by: Erkay Savas, Sabanci University  3. Resource-Efficient Implementation of Blue Midnight Wis  |
| <ul> <li>Presented by: Mohamed El Hadedy, Norwegian University of Science and Technology</li> <li>Unfolding Method for Shabal on Virtex-5 FPGAs – Concrete Results         Presented by: Céline Thuillet, EADS Defence &amp; Security, France     </li> <li>A Skein-512 Hardware Implementation         Presented by: Jesse Walker, Intel Corporation     </li> </ul>   |
| 16:35 – 16:40 Short Break (5 minutes)   |
| (5 minutes)   |
| 16:40 – 17:30 (50 minutes)  Session V: Open Discussion – SHA-3 Competition Strategies and Timeline Session Chair: William Burr, Manager, Security Technology Group, Computer Security Division, National Institute of Standa and Technology   |
| 17:30 Adjourn for Day   |
| 19:00 – 21:00 Reception   |
| (2 hours) The Faculty Club  |

| Second Day                    |  |  |
|-------------------------------|--|--|
| Tuesday, August 24, 2010      |  |  |
| 9:00 - 9:50                   | Session VI: Software Implementations – Surveys (15 minutes                 |  |
| (50 minutes)                  | each)  |  |
|                               | Session Chair: Rene Peralta, NIST  |  |
|                               | 1. Comparative Performance Review of the SHA-3 Second-<br>Round Candidates |  |
|                               | Presented by: Thomas Pornin, Cryptolog International                       |  |
|                               | 2. Software speed of SHA-3 candidates                                      |  |
|                               | Presented by: Daniel J. Bernstein, University of Illinois at Chicago       |  |
|                               | 3. Benchmarking SHA-3 Candidates on Embedded Platforms                     |  |
|                               | Presented by: Christian Wenzel-Benner, ITK Engineering AG                  |  |
| 9:50 – 10:20                  | Session VII: Software Implementations –                                    |  |
| (30 minutes)                  | Embedded/Lightweight (15 minutes each)                                     |  |
|                               | Session Chair: Rene Peralta, NIST  |  |
|                               | 1. Evaluation of SHA-3 Candidates for 8-bit Embedded Processors            |  |
|                               | Presented by: Stefan Heyse, Ruhr-University Bochum                         |  |
|                               | 2. Serialized Keccak Architecture for Lightweight Applications             |  |
|                               | Presented by: Tolga Yalcin, Department of Cryptography,                    |  |
|                               | Institute of Applied Mathematics, Middle East Technical                    |  |
|                               | University   |  |
| 10:20 – 10:45<br>(25 minutes) | Coffee Break   |  |
| 10:45 – 11:10                 | Session VIII: Software Implementations – Selected Algorithms               |  |
| (25 minutes)                  | (12 minutes each)  |  |
|                               | Session Chair: John Kelsey, NIST   |  |
|                               | 1. Optimizing Blue Midnight Wish for size                                  |  |
|                               | Presented by: Daniel Otte  |  |
|                               | 2. An Efficient Software Implementation of Fugue                           |  |
|                               | Presented by: Cagdas Calik, Institute of Applied Mathematics,              |  |
|                               | Middle East Technical University   |  |
|                               |  |  |

| 11:10 – 12:15<br>(65 minutes) | Session IX: Security Analysis (Part C) (15 minutes each) Session Chair: John Kelsey, NIST   |
|-------------------------------|---|
|                               | <ol> <li>Practical Near-Collisions for Reduced Round Blake, Fugue,         Hamsi and JH         Presented by: Meltem Turan, NIST</li> <li>A SAT-based preimage analysis of reduced KECCAK hash functions         Presented by: Pawel Morawiecki, Sec. of Informatics, Kielce University of Commerce</li> <li>Pseudo-Linear Approximations for ARX Ciphers With Application to Threefish         Presented by: Kerry McKay, George Washington University</li> <li>Security Reductions of the SHA-3 Candidates; On the Indifferentiability of the Grøstl Hash Function [paper 1][paper b]         Presented by: Bart Mennink, KULeuven, Belgium</li> </ol>                            |
| 12:15 – 13: 45                | Lunch   |
| (90 minutes)                  | De La Guerra Dining Commons   |
| 13:45 – 15:15<br>(90 minutes) | <ul> <li>Session X: Round 2 Candidates Update (Part A) (12 minutes each)</li> <li>Session Chair: Ray Perlner, NIST</li> <li>1. Blake  Presented by: Jean-Philippe Aumasson, Nagravision SA</li> <li>2. BMW  Presented by: Svein Johan Knapskog, Norwegian University of Science and Technology</li> <li>3. CubeHash  Presented by: D.J. Bernstein, University of Illinois at Chicago</li> <li>4. ECHO  Presented by: Thomas Peyrin, Ingenico</li> <li>5. Fugue  Presented by: Charanjit S. Jutla, IBM Watson Research Center</li> <li>6. Groestl  Presented by: Christian Rechberger, KU Leuven and IBBT</li> <li>7. Hamsi  Presented by: Ozgul Kucuk, KULeuven, Belgium</li> </ul> |
| 15:15 – 15:40<br>(25 minutes) | Coffee Break  |

| 15:40 – 17:10 | Session XI: Round 2 Candidates Update (Part B) (12 minutes        |
|---------------|---|
| (90 minutes)  | each)   |
|               | Session Chair: Lily Chen, NIST                                    |
|               | <ul> <li>8. JH</li></ul>  |
|               | Security Analysis of SIMD   |
|               | Presented by: Gaëtan Leurent, ENS  14. Skein                      |
|               | Presented by: Doug Whiting, Exar                                  |
| 17:10 – 17:30 | Closing Remarks   |
| (20 minutes)  | William Burr, Manager, Security Technology Group, Computer        |
|               | Security Division, National Institute of Standards and Technology |
| 17:30         | Adjourn   |

## **Update History:**

8/16/10

Added links to presentations and papers that were received by August
 15

8/17/10

- Added paper "valuation of SHA-3 Candidates for 8-bit Embedded Processors"
- Added presentation "Subspace Distinguisher for 5/8 Rounds of the ECHO-256 Hash Function"

8/22/10

- Updated paper "Evaluation of SHA-3 Candidates for 8-bit Embedded Processors"
- Updated paper "Fair and Comprehensive Performance Evaluation of 14 Second Round SHA-3 ASIC Implementations"
- Updated paper and presentation for "FPGA Implementations of the Round Two SHA-3 Candidates"
- Added "ECHO" presentation
- Added "Shabal" presentation
- Added "BMW" presentation

8/23/10

- Added "Rotational Rebound Attacks on Reduced Skein" presentation
- Updated "A Skein-512 Hardware Implementation" presentation
- Added "Cryptanalysis of the Compression Function of SIMD" paper
- Added Day 1 Wrap-Up Presentation
- Updated "Uniform Evaluation of Hardware Implementations of the Round-Two SHA-3 Candidates" presentation
- Updated "Subspace Distinguisher for 5/8 Rounds of the ECHO-256 Hash Function"
- Updated "Benchmarking SHA-3 Candidates on Embedded Platforms" presentation and paper
- Updated "Resource-Efficient Implementation of BLUE MIDNIGHT WISH-256 Hash Function on Xilinx FPGA Platform" presentations
- Updated "Comprehensive Comparison of Hardware Performance of Fourteen Round 2 SHA-3 Candidates with 512-bit Outputs Using Field Programmable Gate Arrays" & "ATHENa – Automated Tool for Hardware EvaluatioN – Toward Fair and Comprehensive Benchmarking of Cryptographic Algorithms using FPGAs" presentation
- Added "SHAvite-3" presentation
- Updated "Evaluation of SHA-3 Candidates for 8-bit Embedded Processors" presentations

## 8/24/10

- Updated "Blake", "BlueMidnightWish", "ECHO" and "SHAvite-3" presentations
- Added "Optimizing Blue Midnight Wish for Size" presentation
- Updated "SIMD Update and Security Analysis of SIMD" presentation
- Added "Skein", "Luffa", "Fugue", "Hamsi" and "JH" presentations
- Updated "Pseudo-Linear Approximations for ARX Ciphers With Application to Threefish" and "Symmetric States and their Structure – Improved Analysis of CubeHash" presentations
- Updated "Practical Near-Collisions for Reduced Round Blake, Fugue, Hamsi and JH" and "An Efficient Software Implementation of Fugue"
- Added "Groestl" and "CubeHash" presentations
- Updated "Shabal" presentation